Texas, 2026

Wildfire and High Wind in Texas, February 17 to 25, 2026

February 17 to 25, 2026 · NWS AMA · 21 events in 17 counties and zones

A strong upper level weather system moved across the High Plains region and brought down very strong winds to the surface from the late morning to the late afternoon on February 17, 2026. A wide array of high winds in the 60 mph range affected the majority of the Texas Panhandle and some locations even experienced wind gusts over 70 mph.

Where it happened

Every event with a place to put it; 21 filed by county or forecast zone are drawn at its center, in a lighter ring. Tap one for its entry below.

  • Tornadoes
  • Tropical storms and surge
  • Floods
  • Wind
  • Hail
  • Winter weather
  • Heat and drought
  • Cold
  • Fire, smoke and dust
  • Marine and coastal
  • Other

Open the live radar over this ground

The toll

Deaths
0
Injuries
0
Property damage
$1.6 million
Crop damage
None recorded
Events
21

Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.

What happened

The episode as NWS AMA wrote it up.

A strong upper level weather system moved across the High Plains region and brought down very strong winds to the surface from the late morning to the late afternoon on February 17, 2026. A wide array of high winds in the 60 mph range affected the majority of the Texas Panhandle and some locations even experienced wind gusts over 70 mph. Damage to homes, structures, and overturned semi-trucks occurred during the afternoon as a result of these stronger winds. Blowing dust and extreme critical fire weather conditions were also present thanks to the strong winds and several wildfires occurred across the Texas Panhandle as a result.

What forecasters said that day

The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Amarillo, TX wrote its last area forecast discussion before the first event at Feb 17, 5:18 AM CST, 5 hours 13 minutes earlier. Its key messages:

  • Issued at 1058 PM CST Mon Feb 16 2026
  • Elevated to critical fire weather conditions are forecast from today through Friday across the Texas and Oklahoma Panhandles.
  • Very strong wind gusts are expected on Tuesday and a High Wind Warning remains in affect due to the potential for wind gusts of 60-70 mph.
  • Blowing dust may lead to reduced visibility on Tuesday morning through the evening.
Area forecast discussion, Feb 17, 5:18 AM CST, 5 hours 13 minutes before
Area Forecast Discussion
National Weather Service Amarillo TX
518 AM CST Tue Feb 17 2026

...New AVIATION...

.KEY MESSAGES...
Issued at 1058 PM CST Mon Feb 16 2026

- Elevated to critical fire weather conditions are forecast from today
  through Friday across the Texas and Oklahoma Panhandles.

- Very strong wind gusts are expected on Tuesday and a High Wind
  Warning remains in affect due to the potential for wind gusts of
  60-70 mph.

- Blowing dust may lead to reduced visibility on Tuesday morning
  through the evening.

&&

.SHORT TERM...
(Tonight through Wednesday night)
Issued at 1058 PM CST Mon Feb 16 2026

Critical to extremely critical fire weather conditions are forecast
for Tuesday and Wednesday across the Texas and Oklahoma Panhandles.

The well advertised high wind day is still looking to come to
fruition across the Panhandles on Tuesday. A very strong upper level
stacked jet will move over the region which will aid in leading to
very strong winds starting after sunrise. The latest forecast
soundings suggest that the top of the boundary layer may already
have winds of 55-65 mph which could easily mix down to the surface.
The very strong west to southwest wind gusts and sustained winds
will spread across the Panhandles during the day with most areas
likely seeing the maximum gusts upwards of 60-70 mph. These very
strong winds will combine with dry conditions at the surface to lead
to widespread fire weather conditions for Tuesday. The strong winds
may also lead to blowing dust which could greatly reduce visibility.
Given this is the first widespread high wind event this season
across the southern Plains, the dust source regions are unknown
which is the main reason why a Blowing Dust Advisory will not be
issued with this forecast. Anyone that is planning on traveling
tomorrow, especially in open areas, should be prepared for rapid
drops in visibility due to the blowing dust potential. Temperatures
will also be very warm for mid February with highs in the upper 60s
to lower 80s. Winds will decrease on Tuesday evening into the night,
but once again, sustained winds will remain breezy around 10-20 mph
with gusts up to 25 mph going into Wednesday morning.

Winds will be a bit lighter on Wednesday, but there will be drier
air in place across the Panhandles. This will lead to yet another
day of fire weather concerns across the entire area. Winds will once
again be out of the west to southwest with the current forecast
suggesting sustained winds of 20-30 mph with gusts up to 45 mph.
Blowing dust may once again become a concern even though the winds
will not be as strong. Temperatures will cool down a few degrees as
well, with forecast highs in the mid 60s to mid 70s. Breezy west
winds are forecast to continue all night going into Thursday morning.

Muscha

&&

.LONG TERM...
(Thursday through next Monday)
Issued at 1058 PM CST Mon Feb 16 2026

Late this week, upper level troughing is forecast to dig south
across the western CONUS and eventually move across the central US.
Before that occurs, zonal flow with an H300 jet streak will remain
in place over the Texas and Oklahoma Panhandles. Thankfully, low
level winds are not expected to be as strong as the previous two
days, but breezy to gusty conditions should still be expected.
Elevated to critical fire weather conditions will continue on both
of these days as dry air remains in place at the surface.
Temperatures will be on a slow decline during this time frame as
troughing begins to allow somewhat cooler air to stream down the
Plains. Additionally, a very weak backdoor cold front is expected to
move in across portions of the area on Thursday night into Friday.
This feature would temporarily switch winds to out of the northeast
to east before they likely become southerly once again on Friday.

There are still some models that suggest that precipitation will be
possible on Friday afternoon/evening going into Saturday morning
across portions of the Panhandles. The models that are producing the
light precip are outlier at this time with digging the base of the
H500 trough across northern AZ/NM/TX. If the outlier solutions do
actually turn out to be correct, cannot rule out some light wintry
precip as low level temperatures could be cold enough to support a
mixture of precip types. Cooler, closer to average, temperatures
are currently expected next weekend before another ridge sets up
going into next week.

Muscha

&&

.AVIATION...
(12Z TAFS)
Issued at 513 AM CST Tue Feb 17 2026

High winds are expected to impact all TAF sites late this morning
and through the afternoon. Gusts 50kts or greater are expected at
all terminals. The dominant wind direction will be from the
southwest but become westerly by the evening. As wind speeds
decrease after dark, low level wind shear may return over the
terminals and should remain in place for the rest of the 12Z
period. Surface winds will return to being breezy overnight, and
potentially light at times. Generally, winds over 12kts can be
expected heading into early Wednesday morning.

Rangel

&&

.FIRE WEATHER...
Issued at 1058 PM CST Mon Feb 16 2026

Elevated to critical fire weather conditions are forecast each day
from Tuesday through Friday across the Texas and Oklahoma Panhandles.

Tuesday...Very poor relative humidity (RH) recovery is forecast to
start the day with RH values only increasing into the upper 20s to
lower 30s across the central and west. The west to southwest winds
on Tuesday are currently forecast to be the highest for this
upcoming week as the jet stream moves over the Panhandles.
Widespread high winds are expected with gusts upwards of 55-65 mph
(cannot rule out some gusts close to 70 mph across the north and
west) during the late morning into the afternoon. Another day of dry
conditions with low RHs is expected and this will lead to widespread
critical fire weather conditions as a result. Red Flag Threat Index
(RFTI) values could be as high as 7 to 8 (out of 10) during the
afternoon. Hot temperatures in the 70s to low 80s are also forecast
across the region, with the hottest temperatures across the
southeastern Texas Panhandle.

Wednesday...Yet another warm, dry, and windy day is in store which
will lead to widespread critical fire weather conditions once again.
Winds will still be quite strong, but they will be a bit weaker when
compared to Tuesday. The highest gusts are forecast to be upwards of
45-55 mph, with the strongest winds across the northwest. Even
though RH recovery will be decent to start the day (45-55 percent),
much drier air is expected to move in and RH values will drop down
to around 8-15 percent area wide on Wednesday afternoon. Due to the
drier air, RFTI value could be slightly higher on Wednesday with the
peak values around 7 to 8 (isolated 9). Even though the wind gust
potential will decrease going into Wednesday night, sustained winds
of 15 to 25 mph will continue into Thursday morning.

Thursday and Friday...Elevated to critical fire weather conditions
continue on both of these days due to the dry and windy conditions.
Thankfully, winds on these days will continue a slow downward trend
but there still could be sustained winds of 20-30 with gusts up to
45 mph. Winds on Thursday may have more of a northwest component
before a front moves through during the late afternoon into the
evening. Behind the front, winds out of the northeast to east are
expected for at least parts of the Panhandles. Winds look to be
rather light on Thursday night, but a wind shift could still lead to
fires moving a different direction. Winds on Friday should become
breezy and southerly once again. The lowest RH values on both days
are forecast to be in the teens.

Muscha

&&

.AMA WATCHES/WARNINGS/ADVISORIES...
TX...High Wind Warning from 9 AM this morning to 7 PM CST this
     evening for TXZ001>014-016>018-317.

     Red Flag Warning from 10 AM this morning to 8 PM CST this
     evening for TXZ001>020-317.

     Fire Weather Watch from Wednesday morning through Wednesday
     evening for TXZ001>020-317.

     Wind Advisory from 10 AM this morning to 7 PM CST this evening
     for TXZ015-019-020.

OK...High Wind Warning from 9 AM this morning to 7 PM CST this
     evening for OKZ001>003.

     Red Flag Warning from 10 AM this morning to 8 PM CST this
     evening for OKZ001>003.

     Fire Weather Watch from Wednesday morning through Wednesday
     evening for OKZ001>003.

&&

SHORT TERM...05
LONG TERM....05
AVIATION...55
Hazardous weather outlook, Feb 16, 10:57 PM CST, 11 hours 34 minutes before
Hazardous Weather Outlook
National Weather Service Amarillo TX
1057 PM CST Mon Feb 16 2026

OKZ001>003-TXZ001>020-317-171930-
Cimarron-Texas-Beaver-Dallam-Sherman-Hansford-Ochiltree-Lipscomb-
Hartley-Moore-Hutchinson-Roberts-Hemphill-Oldham-Potter-Carson-
Gray-Wheeler-Deaf Smith-Randall-Armstrong-Donley-Collingsworth-
Palo Duro Canyon-
1057 PM CST Mon Feb 16 2026

This Hazardous Weather Outlook is for the Texas and Oklahoma
Panhandles.

.DAY ONE...Today through Tonight.

Critical fire weather conditions are expected this morning through
this evening across the combined Texas and Oklahoma Panhandles
due to strong winds and dry conditions. A Red Flag Warning is in
effect due to the expected fire weather conditions.

A High Wind Warning is in effect from this morning
through early this evening across most of the Panhandles. Wind
gusts upwards of 60-70 mph are expected. A Wind Advisory is in
effect for the southeastern Texas Panhandle where winds could gust
as high as 50-55 mph.

.DAYS TWO THROUGH SEVEN...Tuesday through Sunday.

Critical fire weather conditions are expected across the entire
area on Wednesday. A Fire Weather Watch is in effect due to this
potential. Elevated to critical fire weather conditions are
expected to continue on Thursday into Friday.

.SPOTTER INFORMATION STATEMENT...

Spotter activation is not anticipated at this time.

The radar

The national radar mosaic for the moment the first event began.

Open the radar archive at this moment

Event by event

17 high wind, 4 wildfire. Local standard time, as filed.

High Wind, Oldham

When
February 17, 10:31 AM CST to 2:34 PM CST
Where
Oldham forecast zone
Measured
63 kt (72 mph) measured gust
Reported by
Mesonet
Coordinates
35.405, -102.603 (the zone’s center; the record gives no point)

The peak wind gust in Oldham County was 73 mph observed from the mesonet site located four miles east of Vega at 1313CST Gusts greater than 58 mph were observed in the county from about 1030CST through 1500CST.

High Wind, Hartley

When
February 17, 10:53 AM CST to 1:02 PM CST
Where
Hartley forecast zone
Measured
57 kt (66 mph) measured gust
Reported by
ASOS
Coordinates
35.840, -102.603 (the zone’s center; the record gives no point)

The peak wind gust in Hartley County was 66mph and was observed at the Dalhart ASOS at 1120CST. Wind gusts greater than 58 mph were observed in the county from just before 1100 CST through 1300CST.

High Wind, Dallam

When
February 17, 10:55 AM CST to 4:45 PM CST
Where
Dallam forecast zone
Measured
59 kt (68 mph) measured gust
Reported by
Mesonet
Coordinates
36.278, -102.602 (the zone’s center; the record gives no point)

The peak wind gust in Dallam County was 68mph and this was observed at the mesonet site located two miles north of Texline at 1101CST. Wind gusts greater than 58 mph were observed from about 1100CST through 1700CST.

High Wind, Sherman

When
February 17, 11:04 AM CST to 2:16 PM CST
Where
Sherman forecast zone
Measured
55 kt (63 mph) measured gust
Reported by
Mesonet
Coordinates
36.278, -101.893 (the zone’s center; the record gives no point)

The peak wind gust in Sherman County was 63 mph and this was observed at the mesonet site located nine miles north-northeast of Sunray at 1251CST. Gusts greater than 58 mph were observed in the county from about 1100CST through 1400CST.

High Wind, Hansford

When
February 17, 11:15 AM CST to 2:21 PM CST
Where
Hansford forecast zone
Measured
58 kt (67 mph) measured gust
Reported by
Mesonet
Coordinates
36.278, -101.354 (the zone’s center; the record gives no point)

The peak wind gust in Hansford County was 67mph and this was observed at the mesonet site located one mile northwest of the Palo Duro Reservoir at 1204CST. Gusts greater than 58 mph were observed from about 1115CST through almost 1430CST.

High Wind, Moore

When
February 17, 11:48 AM CST to 5:46 PM CST
Where
Moore forecast zone
Measured
61 kt (70 mph) measured gust
Property damage
$12,000
Reported by
Mesonet
Coordinates
35.838, -101.893 (the zone’s center; the record gives no point)

The peak wind gust in Moore County was 70 mph and this was observed at the mesonet site located one mile west-northwest of Fritch at 1217CST. Most gusts greater than 58 mph were observed in the county from about 1145CST through 1400CST, with a couple more high wind gusts in Dumas occurring closer to 1800CST. In addition, these high winds caused a semi truck to overturn on northbound Highway 87,three miles south of Dumas. Wind gusts up to 67 mph were measured by a nearby mesonet at time of incident. This occurred around 1245CST.

High Wind, Hutchinson

When
February 17, 11:51 AM CST to 3:09 PM CST
Where
Hutchinson forecast zone
Measured
56 kt (64 mph) measured gust
Property damage
$6,000
Reported by
Mesonet
Coordinates
35.840, -101.355 (the zone’s center; the record gives no point)

The peak wind gust in Hutchinson County was 65 mph and this was observed at the mesonet site located seven miles east of Borger at 1414CST. Other gusts greater than 58 mph were observed in the county from just before 1200CST through 1500CST. In addition, around 1300CST, a fence was blown over in Borger as a result of wind gusts estimated around 50 to 60mph. At 1321CST, a tree was uprooted and fell on a home in Fritch. Wind gusts of around 50 to 60mph were also observed around this time.

High Wind, Randall County

When
February 17, 11:59 AM CST to 3:25 PM CST
Where
Randall County forecast zone
Measured
57 kt (66 mph) measured gust
Reported by
Mesonet
Coordinates
34.966, -101.897 (the zone’s center; the record gives no point)

The peak wind gust in Randall County was 66 mph and this was observed at the mesonet site located eleven miles northeast of Happy at 1240CST. Gusts greater than 58 mph were observed in the county from about 1200CST through 1530CST.

High Wind, Armstrong

When
February 17, 12:10 PM CST to 2:26 PM CST
Where
Armstrong forecast zone
Measured
52 kt (60 mph) measured gust
Reported by
Mesonet
Coordinates
34.965, -101.357 (the zone’s center; the record gives no point)

The peak wind gust in Armstrong County was 60 mph and this was observed at the Goodnight mesonet at 1307CST. Gusts greater than 58 mph were observed in the county from about 1200CST through 1400CST.

High Wind, Carson

When
February 17, 12:16 PM CST to 3:11 PM CST
Where
Carson forecast zone
Measured
56 kt (64 mph) measured gust
Reported by
Mesonet
Coordinates
35.404, -101.354 (the zone’s center; the record gives no point)

The peak wind gust in Carson County was 65 mph and this was observed at the mesonet located one mile east-southeast of Pantex at 1453CST. Wind gusts greater than 58 mph were observed in the county from about 1200CST through 1500CST.

High Wind, Potter

When
February 17, 12:18 PM CST to 2:53 PM CST
Where
Potter forecast zone
Measured
61 kt (70 mph) measured gust
Reported by
Mesonet
Coordinates
35.401, -101.894 (the zone’s center; the record gives no point)

The peak wind gust in Potter County was 70 mph and this was observed at the mesonet site located 15 miles north-northwest of Amarillo at 1346CST. Gusts greater than 58 mph were observed in the county from about 1200CST until 1500CST.

High Wind, Lipscomb

When
February 17, 12:20 PM CST to 3:51 PM CST
Where
Lipscomb forecast zone
Measured
61 kt (70 mph) measured gust
Reported by
Mesonet
Coordinates
36.278, -100.273 (the zone’s center; the record gives no point)

The peak wind gust in Lipscomb County was 70 mph, which was observed at the mesonet site located eight miles west of Lipscomb at 1242CST. Gusts greater than 58 mph were observed in the county from about 1220CST through 1600CST.

High Wind, Deaf Smith

When
February 17, 12:26 PM CST to 2:55 PM CST
Where
Deaf Smith forecast zone
Measured
56 kt (64 mph) measured gust
Reported by
Mesonet
Coordinates
34.966, -102.605 (the zone’s center; the record gives no point)

The peak wind gust in Deaf Smith County was 65 mph, which was observed at the mesonet site located two miles northwest of Hereford at 1441CST. Gusts greater than 58 mph were observed in the county from about 1200CST through 1500CST.

High Wind, Gray

When
February 17, 12:35 PM CST to 4:03 PM CST
Where
Gray forecast zone
Measured
59 kt (68 mph) measured gust
Reported by
Mesonet
Coordinates
35.401, -100.813 (the zone’s center; the record gives no point)

The peak wind gust in Gray County was 68 mph, which was observed at the mesonet site located two miles northwest of Lake McClellan at 1338CST. Gusts greater than 58 mph were observed in the county from about 1200CST through 1600CST.

High Wind, Ochiltree

When
February 17, 12:35 PM CST to 2:35 PM CST
Where
Ochiltree forecast zone
Measured
55 kt (63 mph) measured gust
Reported by
AWOS
Coordinates
36.278, -100.816 (the zone’s center; the record gives no point)

The peak wind gust in Ochiltree County was 63 mph observed at the Perryton AWOS, located at the Perryton airport, at 1255CST. Gusts greater than 58 mph were observed in the county from about 1200CST through 1500CST.

High Wind, Donley

When
February 17, 1:25 PM CST to 1:56 PM CST
Where
Donley forecast zone
Measured
51 kt (59 mph) measured gust
Reported by
Mesonet
Coordinates
34.965, -100.814 (the zone’s center; the record gives no point)

The peak wind gust in Donley County was 59 mph, which was observed at the mesonet site located two miles west-southwest of Clarendon at 1355CST. Gusts greater than 58 mph were observed in the county from about 1300CST through 1400CST.

High Wind, Hemphill

When
February 17, 1:37 PM CST to 3:53 PM CST
Where
Hemphill forecast zone
Measured
54 kt (62 mph) measured gust
Reported by
AWOS
Coordinates
35.838, -100.270 (the zone’s center; the record gives no point)

The peak wind gust in Hemphill County was 62 mph, which was observed at the Canadian AWOS at 1555CST. Other gusts greater than 58 mph were observed from about 1300CST through 1600CST in the county.

Wildfire, Donley

When
February 17, 2:42 PM CST to February 21, 5:09 PM CST
Where
Donley forecast zone
Reported by
Park/Forest Service
Coordinates
34.965, -100.814 (the zone’s center; the record gives no point)

The 8 Ball Fire ignited on February 17, 2026, approximately 12 miles west of Clarendon, or ten miles west of Howardwick, along the US 287 corridor in Armstrong County. The fire was fueled by freeze-cured tall grasses and brush, driven by critical fire weather conditions including wind gusts up to 45 mph and low humidity. It exhibited rapid growth initially, spreading from a reported 200 acres to thousands of acres within the first 24 hours. Forward progress of the fire was stopped on the evening of February 18th but was contained on February 21st. In total, Eight Ball Fire burned 13563 acres across Armstrong and Donley counties. There were evacuations in the Howardwick area on February 17th, which were lifted later on February 18th. US Highway 287 was closed from Goodnight to Ashtola for a couple of hours. Highway 70 was also briefly closed. The fire threatened approximately 1,100 homes and critical infrastructure. At the peak of the event, roughly 400 homes were evacuated. The cause of the fire is unknown.

Wildfire, Armstrong

When
February 17, 3:06 PM CST to February 25, 3:50 PM CST
Where
Armstrong forecast zone
Reported by
Park/Forest Service
Coordinates
34.965, -101.357 (the zone’s center; the record gives no point)

The 8 Ball Fire ignited on February 17, 2026, approximately 12 miles west of Clarendon, or ten miles west of Howardwick, along the US 287 corridor in Armstrong County. The fire was fueled by freeze-cured tall grasses and brush, driven by critical fire weather conditions including wind gusts up to 45 mph and low humidity. It exhibited rapid growth initially, spreading from a reported 200 acres to thousands of acres within the first 24 hours. Forward progress of the fire was stopped on the evening of February 18th but was contained on February 21st. In total, Eight Ball Fire burned 13563 acres across Armstrong and Donley counties. There were evacuations in the Howardwick area on February 17th, which were lifted later on February 18th. US Highway 287 was closed from Goodnight to Ashtola for a couple of hours. Highway 70 was also briefly closed. The fire threatened approximately 1,100 homes and critical infrastructure. At the peak of the event, roughly 400 homes were evacuated. The cause of the fire is human related with a connection to passenger vehicle or motorized RV usage.

Wildfire, Potter

When
February 17, 3:25 PM CST to February 22, 2:08 PM CST
Where
Potter forecast zone
Property damage
$800,000
Reported by
Park/Forest Service
Coordinates
35.401, -101.894 (the zone’s center; the record gives no point)

The Lavender Fire ignited on February 17, 2026, approximately five miles south of Boys Ranch in Oldham County. The fire began along the U.S. Highway 385 corridor. The fire was fueled by critically dry, waist-high grass and extreme wind conditions. It exhibited rapid growth initially, pushed by strong west winds with gusts reaching 50-60 mph. The fire quickly crossed key roadways, including FM 1061 (Tascosa Road), and spread toward the Canadian River. In total, the Lavender Fire burned 18423 acres across Oldham County and into Potter County. Mandatory evacuations were issued for the Valley De Oro community and areas between Tascosa Road (FM 1061) and U.S. Highway 287 in north-central Potter County during the afternoon of February 17th. The Ady neighborhood was also evacuated on February 18th. FM 1061(Tascosa Road) at US Highway 385/281 was closed due to fires during the afternoon of February 17th and was reopened during the evening of February 18th. The Texas Department of Public Safety also shutdown Highway 287 on February 17th and US 87 was closed in both directions from FM 1719, just north of Amarillo to SH 354, south of Dumas. Approximately 250 people and homes were affected. Incident report noted 40 homes saved, and 7 homes lost. In addition, Xcel Energy implemented a Public Safety Power Shutoff (PSPS) to reduce wildfire risk, which affected thousands of customers and resulted in some schools closing for the day due to lack of electricity and ability to feed students. The cause of the fire is undetermined.

Wildfire, Oldham

When
February 17, 3:25 PM CST to February 22, 2:08 PM CST
Where
Oldham forecast zone
Property damage
$800,000
Reported by
Park/Forest Service
Coordinates
35.405, -102.603 (the zone’s center; the record gives no point)

The Lavender Fire ignited on February 17, 2026, approximately five miles south of Boys Ranch in Oldham County. The fire began along the U.S. Highway 385 corridor. The fire was fueled by critically dry, waist-high grass and extreme wind conditions. It exhibited rapid growth initially, pushed by strong west winds with gusts reaching 50-60 mph. The fire quickly crossed key roadways, including FM 1061 (Tascosa Road), and spread toward the Canadian River. In total, the Lavender Fire burned 18423 acres across Oldham County and into Potter County. Mandatory evacuations were issued for the Valley De Oro community and areas between Tascosa Road (FM 1061) and U.S. Highway 287 in north-central Potter County during the afternoon of February 17th. The Ady neighborhood was also evacuated on February 18th. FM 1061(Tascosa Road) at US Highway 385/281 was closed due to fires during the afternoon of February 17th and was reopened during the evening of February 18th. The Texas Department of Public Safety also shutdown Highway 287 on February 17th and US 87 was closed in both directions from FM 1719, just north of Amarillo to SH 354, south of Dumas. Approximately 250 people and homes were affected. Incident report noted 40 homes saved, and 7 homes lost. In addition, Xcel Energy implemented a Public Safety Power Shutoff (PSPS) to reduce wildfire risk, which affected thousands of customers and resulted in some schools closing for the day due to lack of electricity and ability to feed students. The cause of the fire is undetermined.

What these are

High Wind
Sustained non-thunderstorm winds of 40 mph or more for an hour, or gusts of 58 mph or more.
Wildfire
A fire burning in wildland vegetation, with its acreage and damage where known.

After NWS Directive 10-1605, the rules offices file Storm Data by.

The same day elsewhere

More

Every storm in Texas in 2026Every state in 2026This day in weather historyWarnings in Texas, February 2026

Sources

NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 1319083, 1318914, 1318889, 1319091, 1318911, 1318970, 1318930, 1319088, 1318884, 1318888, 1319085, 1318966, 1318892, 1318895, 1319082, 1318894, 1318928, 1321047, 1310237, 1310238, 1321043.